It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-05-2004, 05:24 PM   #1
Member
 
Join Date: Mar 2004
Posts: 92
toelle HB User
Dry, chapped lips maybe due to drug interaction?

Has anyone ever had dry chapped lips due to a drug interaction? I know this sounds goofy but I cant' think of any other reason this could be happening to me. At first I thought it was the new lip gloss I was using but I hav'nt used it in about a week now and still no change in my lips. I'm on Lorbab, Neurontin and Zanax. I'm going to the deramatologist in a week and hope he can figure out why this is happening. Anyone else had this?

 
Sponsors Lightbulb
   
Old 08-05-2004, 05:36 PM   #2
Senior Member
(female)
 
Join Date: Jun 2004
Location: Fort Wayne, IN
Posts: 184
Love2cook HB User
Re: Dry, chapped lips maybe due to drug interaction?

Toelle,

Hi there! I've never heard of that but stranger things have happened. I had some weird reactions to meds and searched out a few websites that gave specific drug side effects and found my side effects listed. You may try that.

Are you talking about really chapped and cracking or just a bit dry? Just curious

Elaine
__________________
6/30/04 Anterior Lumbar Interbody Fusion L4-L5

 
Sponsors Lightbulb
   
Old 08-05-2004, 07:48 PM   #3
Veteran
 
Join Date: Apr 2004
Posts: 363
Lia813 HB User
Re: Dry, chapped lips maybe due to drug interaction?

I have really chapped lips plus dry mouth . I have been on neurontin for almost 2 months. I am hesitant to give up the drug as I THINK it is helping somewhat with my neuropathy caused by stenosis . I try to sip water off and on all day which helps with the dry mouth , but at nite when I don't want to drink a lot of water so I won't have to be up and down all nite going to the bathroom, it gets really bad . The best thing I have found for chapped lips is Aquaphor Healing Ointment by Eucerin. I use it at nite. The least drying lipstick I have found is Moisture Whip by Maybelline. I hope some of this helps you. Lia

 
Old 08-06-2004, 06:19 AM   #4
Member
 
Join Date: Jul 2004
Posts: 60
Josephine66 HB User
Re: Dry, chapped lips maybe due to drug interaction?

I am having this problem right now. I am on antibiotics for a tooth extraction and am taking Darvoset for neck pain. My lips and mouth are so dry and the corners of my mouth are cracked. It is extremely uncomfortable but I am having neck surgery on Monday so I need to keep taking the meds. Can't wait to get off the antibiotics!

 
Old 08-08-2004, 03:44 PM   #5
Member
 
Join Date: Mar 2004
Posts: 92
toelle HB User
Re: Dry, chapped lips maybe due to drug interaction?

Thanks LIA813 for the info on the chapped lips. I had a feeling it was the Neurontin. Anyway I've been using chapstick but I will try the healing ointment you sugested. Does it taste bad? I tried something that my neighbor uses and it tasted like I'd had my mouth washed out with soap! I'll also try the Moisture Whip by Maybbelline. Toelle

 
Old 08-08-2004, 04:01 PM   #6
Veteran
 
Join Date: Apr 2004
Posts: 363
Lia813 HB User
Re: Dry, chapped lips maybe due to drug interaction?

You are welcome Toelle. No, thank goodness, the Aquaphor Healing Ointment has no taste. That was the problem I had too, everything tasted just awful . But this has no taste at all. It is with the hand lotions in the store. I tried everything before this one and hated all those lip balms and chap stick and such , it just seemed to make my lips more chapped. Aquaphor really works and once you get your lips well you won't have to use it every nite, just when you feel it all coming back. Don't use any of those long lasting lipsticks either , they are full of drying agents. Let me know when you feel better using the Aquaphor , I know it will help you .Lia

 
Old 08-08-2004, 06:21 PM   #7
Senior Member
 
Join Date: Aug 2004
Posts: 152
Stormy01 HB User
Re: Dry, chapped lips maybe due to drug interaction?

Hi,

It happened to me when I took Neurontin. I just used the real deal (Vaseline) every time I thought about it, and it helped, but it didn't go away until I went off the medication. I'm sure there are plenty of more lady-like alternatives, but I was in bed after my IDET surgeryfor a few days and it was the middle of Winter.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Facial rash originating from chapped lips. preferstobeanon Skin Problems 1 04-06-2008 11:45 PM
really need help please!!! chapped lips and upper lip after kissing bf cindy540 Beauty & Cosmetics 3 09-20-2007 08:03 AM
Chapped Edges/Corners Of Lips mxpxmxpx Skin Problems 3 09-02-2007 09:41 PM
Chapped and driest lips ever! Msminnamouse Skin Problems 7 01-11-2007 06:43 PM
Accutane Chapped Lips. NEED HELP!!!!!! JoeJoe01 Acne 11 12-15-2004 01:32 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:36 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!